Stressed out ! – eczema on face from accutane

Hey everybody,
I was wondering if anyone else has had the pleasure of getting eczema on the face from accutane. My face developed three dry patches that became scaly, and then eventually peeled and left very raw skin. I also have just relieved myself of some water blistering on the face. I am on my third month and have not broke out at all in one month. Instead I am having crazy side effects. I have been given a million different creams for the eczema, and my face looks horrible. I have hit the endless pit of depression (only because of my appearance). I am so frustrated. I honestly do not know if I made the right choice to be on accutane. I broke out only on my chin (resistant to treatment), and now my face is blistering and developing eczema everywhere. I cry when I look in the mirror so I am trying to avoid mirrors. Any advice from anyone else experiencing this. My doctor lowered my dose today when she saw the eczema, and prescribed a cortisone cream. Thanks for any advice!
Tanya

Related Acne Archive Posts & Questions

6 thoughts on “Stressed out ! – eczema on face from accutane

  1. Geneva,
    I’m sorry you’re having such a bad time. I too developed eczema while on Accutane, but it was on the backs of my hands and arms, so wasn’t as bad as what you’re experiencing.
    Your Derm is wise to lower your dose.
    All I can suggest right now, is make sure your skin is really well moisturised. Use double the amount of moisturiser you think your skin needs, as it’s very easy for those eczema like patches to get infected. The patches on my hands became infected and I had to take a course of antibiotics while on Accutane. My Derm prescribed a great cream called Fucidin….don’t know where your location is, (Geneva perhaps?), and whether it would even be called the same name. It was a steroid cream, and, along with the antibiotics, things cleared up very quickly.
    Use the cream that your Derm has prescribed you for a few days, and if you don’t start to see some improvements, go back and demand something else; you don’t want to end up with red marks from the eczema.
    Keep posting and let us know how you get on.
    Regards, Emma.

  2. Thanks Mod. Actually that makes sense, as I was told I had developed a ‘herpes-like infection’ on the back of my hands.. :oops …but Fucidin cleared it in no time, (along with the antibiotics).

  3. Emma & Mod,
    Thank you so much for your replies. I am using bactroban cream (antibiotic cream), along with cortisone lotion. The cortisone lotion has already made some difference in one day’s time. I am sure in a few days things will be better. I debated for months before taking accutane. Even though we tell ourselves that we are prepared for all the side effects, it becomes a different story when we actually experience them. I guess I have too be more patient! I honestly believed that I would not have eczema and water blistering on my face for three months of taking the medication. I can not wait to be done!! Thanks again for your replies and listening. It is amazing how depressed we can become over our faces.
    Tanya

  4. Willis,
    How are you? Yes, the doctor said it will go away when I am done with treatment. In fact, she lowered my dose so that the eczema will dissipate. Are you also on accutane, and how far into treatment are you?
    Take care!
    Tanya

Comments are closed.